44.197.198.214
dgid:
enl:
npi:0
Journal Scan
Oncology

Immunotherapy may cause rare side effects in some metastatic melanoma patients

Posted on

The authors of an article published in The American Journal of the Medical Sciences encouraged providers to stay aware of the less common side effects of new immunotherapies, especially as these agents help patients with cancer stay alive for longer.

The review highlights the case of a patient with metastatic melanoma who presented with immune-mediated hemorrhagic gastritis after 23 cycles of pembrolizumab. Gastrointestinal (GI) bleeding secondary to hemorrhagic gastritis is considered a rare side effect of immunotherapy. The patient discontinued treatment with the immunotherapy and was given high dose steroids, which improved their symptoms of nausea, vomiting, and abdominal pain. Three months after being discharged from the hospital, an esophagogastroduodenoscopy showed improvement in gastric mucosa. Follow-up biopsies, however, continued to show acute and chronic gastritis.

Reference
Elmasry M, Dong B, Rios C, et al. Delayed Hemorrhagic Gastritis Caused by Immunotherapy in a Patient with Metastatic Melanoma. Am J Med Sci. 2022;S0002-9629(22)00097-0. doi: 10.1016/j.amjms.2022.02.010. Epub ahead of print. PMID: 35276075.

-Advertisement-
-Advertisement-
-Advertisement-
-Advertisement-
-Advertisement-
-Advertisement-